MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Respiratory Failure (2484)
Date of Event 06/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a patient representative (rep) regarding a patient receiving intrathecal baclofen (unknown) at unknown concentration/dose via an implantable pump for intractable spasticity.It was reported that the patient was in the hospital on a ventilator because the pump was out of baclofen and had been for months.The patient rep stated the patient had been fighting with the insurance company and doctors and medtronic for months to get the pump replaced.It was reported that the patient had stiff person syndrome and now was in respiratory failure and they were trying to take the patient off the ventilator today.The patient was pretty healthy otherwise and was working with the hospital to find a doctor to replace the pump.Patient service specialist asked if the pump had been interrogated and patient rep stated they were told by someone that the pump needed to be replaced but they were not sure who that was.Patient was on both diazepam and dilaudid and the patient rep was wondering if they could take her off of either of them because she had stiff persons syndrome and they might not be willing to give her the right medications.The issue was not resolved through troubleshooting.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key19792489
Report Number3004209178-2024-15154
Device Sequence Number7114124
Product Code LKK
UDI-Device Identifier00643169508156
UDI-Public00643169508156
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date07/22/2024
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization;
Patient Age72 YR
Patient SexFemale